Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 5, 2011, 9:52 PM CST for Saint Charles County, Missouri; Jersey County, Illinois. It took effect at Mar 6, 2011, 12:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2011, 9:52 PM CST (03:52 UTC)
- In effect from
- Mar 6, 2011, 12:00 AM CST
- Expired
- Mar 6, 2011, 4:00 PM CST
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Jersey County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 18.08 ft at Mar 6, 2011, 5:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
726
WGUS43 KLSX 060352
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CST SAT MAR 5 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER AT GRAFTON
.THIS FLOOD WARNING IS A RESULT OF 1.50 INCHES OF RAIN YESTERDAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC083-MOC183-070352-
/O.NEW.KLSX.FL.W.0047.110306T0600Z-110308T1200Z/
/GRFI2.1.ER.110306T0600Z.110306T1800Z.110307T1200Z.NO/
952 PM CST SAT MAR 5 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL MONDAY.
* AT 9:30 PM SATURDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT AND CREST NEAR
18.1 FEET BY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD
STAGE BY MONDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. RIGHT BANK BEGINS TO OVER
FLOW...FLOODING FARMLAND.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/06 03/07 03/08 03/09 03/10
MISSISSIPPI RIVER
GRAFTON 18.0 17.96 18.0 18.0 17.6 17.0 16.72 follow-up statements
611
WGUS83 KLSX 061733
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 AM CST SUN MAR 6 2011
...FLOOD WARNINGS CONTINUE FOR POINTS ALONG THE MISSISSIPPI RIVER...
THE MISSISSIPPI RIVER AT
...CHESTER
...GRAFTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC083-MOC183-071733-
/O.CON.KLSX.FL.W.0047.000000T0000Z-110308T1200Z/
/GRFI2.1.ER.110306T1338Z.000000T0000Z.110307T1200Z.NO/
1133 AM CST SUN MAR 6 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL MONDAY MORNING.
* AT 11 AM SUNDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING WILL END.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 18.0 FEET... RIGHT BANK OVER FLOWS FLOODING FARMLAND.
$$
ILC157-071732-
/O.EXT.KLSX.FL.W.0021.000000T0000Z-110311T1559Z/
/CHSI2.2.ER.110225T0630Z.110303T2200Z.110310T1559Z.NO/
1133 AM CST SUN MAR 6 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THURSDAY MORNING.
* AT 11 AM SUNDAY THE STAGE WAS 28.9 FEET.
* FLOOD STAGE IS 27.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 29.4 FEET TOMORROW MORNING
AND FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR THE PRISON FARM FLOOD.
* IMPACT...AT 27.0 FEET... UNPROTECTED FARMLAND ON THE RIGHT BANK FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE CLOSED.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/07 03/08 03/09 03/10 03/11
MISSISSIPPI RIVER
GRAFTON 18.0 18.01 18.0 17.5 16.9 16.5 16.3
CHESTER 27.0 28.87 29.4 29.2 28.5 27.2 25.8755
WGUS83 KLSX 062200
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CST SUN MAR 6 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER AT GRAFTON
.THIS WILL BE THE LAST FLOOD STATEMENT FOR THE WATER EVENT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC083-MOC183-062230-
/O.CAN.KLSX.FL.W.0047.000000T0000Z-110308T1200Z/
/GRFI2.1.ER.110306T1338Z.000000T0000Z.110306T1830Z.NO/
400 PM CST SUN MAR 6 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT GRAFTON.
* AT 3:30 PM SUNDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* CRESTED AT 18.08 FEET THIS MORNING.
* FELL BELOW FLOOD STAGE EARLIER THIS AFTERNOON.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/07 03/08 03/09 03/10 03/11
MISSISSIPPI RIVER
GRAFTON 18.0 17.93 17.8 17.5 16.9 16.5 16.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 5, 6:13 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 5, 6:13 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 613 PM CST SAT MAR 5 2011 .DISCUSSION... /219 PM CST SAT MAR 5 2011/ MAIN CONCERN WILL BE WITH THE POTENTIAL FOR THUNDERSTORMS THE MIDDLE OF NEXT WEEK. UNTIL THEN...HAVE A DRY FORECAST GOING THROUGH AT LEAST MONDAY. CLOUDS WILL SLOWLY ERODE FROM WEST TO EAST TONIGHT AS BOUNDARY LAYER DRIES OUT AND LOW LEVEL RIDGE BUILDS IN FROM THE WEST. HAVE NOT INTRODUCED ANY FOG AT THIS POINT FOR LATE TONIGHT AS SURFACE DRY ADVECTION LOOKS LIKE IT WILL KEEP DEWPOINT DEPRESSIONS HIGH ENOUGH TO LIMIT FORMATION. THERE IS A SHORTWAVE TROUGH THAT WILL RACE THROUGH THE UPPER MIDWEST LATE TOMORROW...BUT TIME CROSS SECTIONS SHOW A SIGNIFICANT ENOUGH DRY LAYER BETWEEN 900-750MB TO LIMIT MEASURABLE PRECIPITATION. RAIN CHANCES WILL INCREASE AS EARLY AS MONDAY NIGHT AS LOW LEVEL MOISTURE CONVERGENCE DEVELOPS OVER SRN MO/SRN IL ON THE NOSE OF A 45KT LOW LEVEL JET. CHANCES OF SHOWERS WILL INCREASE FROM WEST TO EAST ON TUESDAY AS LARGE SCALE ASCENT INCREASES AHEAD OF TROUGH LIFTING OUT OF THE SOUTHERN ROCKIES. THUNDERSTORMS STILL DO LOOK LIKELY FOR TUESDAY NIGHT AS THE ECMWF/GFS/GEFS MEAN ARE CONSISTENT IN BRINGING A STRONG COLD FRONT ACROSS THE CWA. WHILE THESE MODELS ARE NOT SHOWING ANY AVAILABLE MUCAPE...GFS DOES SHOW STEEPENING MID LEVEL LAPSE RATES AND CONSEQUENTLY BELOW ZERO DELTA THETA-E IN THE 800-600MB LAYER. NEW 12Z GFS/ECMWF RUNS SHOW THAT MOST OF THE CWA WILL LIE IN THE WARM SECTOR AHEAD OF THE COLD FRONT. MODELS WITH THE PAST TWO SYSTEMS HAVE UNDERESTIMATED THEIR AMOUNT OF INSTABILITY...AND THERE SHOULD BE ABOUT A DAYS WORTH OF RETURN FLOW WITH THE LOW LEVEL JET. GFS/ECMWF FORECAST SOUNDING SUGGEST SOME CHANCE FOR A BRIEF MIXING/CHANGEOVER TO SNOW AS THE TROUGH PULLS OUT EARLY ON WEDNESDAY. THEREAFTER WENT DRY THROUGH EARLY NEXT WEEKEND. MEDIUM RANGE MODELS DO DEPICT ANOTHER COLD FRONT MOVING ACROSS THE AREA EARLY ON SATURDAY...THOUGH IT DOESN'T LOOK AT THIS TIME THAT THERE WILL BE ENOUGH MOISTURE TO INTRODUCE A CHANCE OF RAIN. TEMPERATURES MID WEEK INTO NEXT WEEKEND LOOK TOO WARM ON THE GFS MOS...SO CHOSE TO GO CLOSE TO THE GEFS MEAN MOS WHICH IS CLOSER TO THE 2M ECMWF TEMPS. BRITT && .AVIATION... /532 PM CST SAT MAR 5 2011/ TRICKY AVIATION FORECAST TONIGHT WITH 3 EQUALLY PLAUSIBLE SCENARIOS FOR HOW CIGS COULD CHANGE OVER THE NEXT 12-18 HOURS. FIRST...MVFR CIGS COULD GRADUALLY START TO LIFT TO VFR OVERNIGHT AS THE SFC RIDGE MOVES EWD AND DRIER AIR MIXES IN AT LOW LEVELS. HOWEVER...THE SFC RIDGE AXIS HAS BEEN SLOWER TO MOVE EWD THAN PREVIOUSLY THOUGHT AND THE LACK OF DRIER AIR COMBINED WITH LOW LEVEL COOLING MAY PRODUCE CLOUD BASES THAT LOWER TO IFR TONIGHT AND PERSIST UNTIL THE MORNING. CIGS WOULD THEN LIFT TOMORROW MORNING ONCE THE SFC RIDGE AXIS MOVES EWD AND DRIER AIR ARRIVES. FINALLY...PROFILERS AND VWP OBS SHOW WINDS ARE PARALLEL TO THE WRN EDGE OF THE CLOUD DECK...SO THE NRN EDGE OF THE CLOUD DECK IN IA COULD VERY WELL REACH THE TERMINALS BEFORE THE WRN EDGE DOES. AFTER COORDINATION WITH ZKC CWSU...OPTED FOR THE MORE PESSIMISTIC FCST OF CIGS LOWERING TO IFR BY AROUND 03Z AND RISING TO MVFR BY MID MORNING THEN BECOMING VFR BY AFTERNOON. NLY WINDS WILL BECOME LGT/VAR AS THE RIDGE MOVES ACROSS THE AREA BEFORE TURNING SELY AROUND THE BACK SIDE OF THE HIGH. SPECIFICS FOR KSTL...LOW CONFIDENCE CIG FCST FOR THE NEXT 12-18 HOURS WITH SEVERAL EQUALLY PLAUSIBLE FCST SCENARIOS. WENT WITH THE MORE PESSIMISTIC FCST OF CIGS FALLING TO IFR THIS EVENING BEFORE RISING TO MFVR BY MID MORNING THEN BECOMING VFR BY AFTERNOON. NLY WINDS WILL BECOME LGT/VAR AS A SFC RIDGE MOVES ACROSS THE AREA BEFORE TURNING SELY AROUND THE BACK SIDE OF THE HIGH. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 5, 3:31 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CST SAT MAR 5 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 331 PM CST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH A LARGER AREA OF RAIN ARE LIKELY ON TUESDAY NIGHT AS A STRONG STORM SYSTEM PASSES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:04 PM CST | River Flood Warning | LSX | Reynolds | 9 hr |
| Mar 5, 8:32 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 39 hr |
Nearby
River Flood Warnings in Missouri, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.